Preparation

1

Lay the person on their back to recieve the dose of NARCAN nasal spray. 

2

Remove NARCAN from box and peel back tab with circle to open.

Screen%20Shot%202020-10-12%20at%205.18_e

If frozen (under 5*F) do not wait for it to thaw, get help.

3

Screen%20Shot%202020-10-12%20at%205.18_e

Hold the NARCAN Nasal Spray with your thumb on the bottom of the red plunger and your first and middle fingers on either side of the nozzle.

Administering the dose

4

Tilt the person’s head back and provide support under the neck with your hand.

 

Gently insert the tip of the nozzle into one nostril until your fingers on either side of the nozzle are against the bottom of the person’s nose.

5

Press the red plunger firmly to give the dose of NARCAN Nasal Spray.

After care

6

Remove the NARCAN from nostril and move the person into the recovery position. Watch them closely

Get Emergency help right away 

Screen%20Shot%202020-10-12%20at%205.26_e

Recovery Position

7

If the person does not respond by waking up (to voice or touch) or breathing normally another dose may be given using a new NARCAN Nasal Spray. 

Give another dose in the other nostril.

NARCAN can be administered every 2-3 minutes until help arrives

NARCAN® is NOT a substitute for emergency medical care. When administering NARCAN® Nasal Spray, always be sure to call 911 right away, even if the person wakes up. Keep the patient under surveillance or close watch. If breathing does not return to normal or if breathing difficulty resumes, after 2-3 minutes, give an additional dose of NARCAN® Nasal Spray using a new device in the alternate nostril. Repeat doses may be necessary.

All information and illustrations directly from NARCAN site. For more information visit the official NARCAN site here

What is Naloxone?

Naloxone is a medication designed to reverse opioid overdose. It binds to opioid receptors and can reverse and block the effects of other opioids. It can quickly restore normal respiration to a person whose breathing has slowed or stopped as a result of opioid overdose. 

Both NARCAN® Nasal Spray and EVZIO® are packaged in a carton containing two doses to allow for repeat dosing if needed. They are relatively easy to use and suitable for home use in emergency situations. 

While Naloxone can save lives, it is a temporary solution. The person may re-overdose requiring a second dose of Naloxone. Naloxone can be administered every 2-3 minutes until help arrives. 

 

 Emergency medical attention is needed as soon as possible. 

Naloxone explained by the National Institute on Drug Abuse

Where can you get Naloxone?

Naloxone is available without a prescription from your doctor in most states and can be found in all major pharmacy chains. Click here to learn more about how to get NARCAN 

All states have passed laws to increase access to naloxone in the community and homes where opioids are present.

In every state, residents can purchase naloxone directly from a pharmacist under a Statewide Naloxone Standing Order or Collaborative Practice Agreement. Many states have good samaritan laws to protect those utilizing Naloxone.

Use www.getnaloxonenow.org to help find Naloxone in your area. This site also has access to training for first responders and possible bystanders.

How to Spot an Opioid Overdose

How does someone overdosing act?

  • Loss of consciousness

  • Unresponsive to outside stimulus

  • Breathing is very slow and shallow, erratic, or has stopped

  • Vomiting

  • Choking sounds, or a snore-like gurgling noise (sometimes called the “death rattle”)

  • Pulse (heartbeat) is slow, erratic or not there at all

What does someone overdosing look like?

  • Body is very limp

  • Awake, but unable to talk or unresponsive

  • Face is very pale or clammy

  • Fingernails and lips turn blue or purplish black

  • For lighter skinned people, the skin tone turns bluish purple, for darker skinned people, it turns grayish or ashen.

You are loved. You deserve peace. You are worth recovery.